Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
August 31, 2014, 12:18:07 AM

Login with username, password and session length


Members
  • Total Members: 23350
  • Latest: Smasher
Stats
  • Total Posts: 636697
  • Total Topics: 48324
  • Online Today: 179
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: reyataz and alcohol  (Read 1965 times)

0 Members and 1 Guest are viewing this topic.

Offline camille07

  • Member
  • Posts: 570
reyataz and alcohol
« on: May 21, 2009, 03:24:15 PM »
I went away for two days for my birthday to Atlantic City.  I don't really drink but had a few martinis yesterday.  This morning I had yellowing at the bottom of my eyes.  I know the reyataz causes yellowing but now I'm concerned that I might have over done it with the drinking with taking reyataz.

Any advice?

Camms

Offline mecch

  • Member
  • Posts: 11,500
  • red pill? or blue pill?
Re: reyataz and alcohol
« Reply #1 on: May 21, 2009, 04:03:45 PM »
Happy Birthday.
How long have you been on Reyataz?

When I was on it a few months, I didn't get a bright yellow side effect, but a bit yellow at the beginning. And a couple of drinks would make it worse the next day.

I drank A LOT OF water when I was on Reyataz, the doctor said this would help a bit keeping everything flushed.  It seemed to.

If you've never had much yellowing and been on awhile, I guess you are just at the threshold for the visile bilirubin reaction, and now you know a few drinks are going to show up visually the day after.

perhaps you should prepare by drinking a lot of water before and after festive evenings.
« Last Edit: May 21, 2009, 04:06:31 PM by mecch »
“From each, according to his ability; to each, according to his need” 1875 K Marx

Offline BM

  • Member
  • Posts: 340
Re: reyataz and alcohol
« Reply #2 on: May 21, 2009, 04:13:14 PM »
Hi camille07. I'm also on Reyataz and have noticed the bottom of my eyes becoming yellow. Also, the usually red skin you see when you pull down your eyelid is becoming yellow on me. Might your eyes have been yellow before now and you just happened to notice it after a few drinks?

Offline newt

  • Member
  • Posts: 3,878
  • the one and original newt
Re: reyataz and alcohol
« Reply #3 on: May 21, 2009, 04:39:23 PM »
Yes, this happens but it's not dangerous - matt
"The object is to be a well patient, not a good patient"

Offline camille07

  • Member
  • Posts: 570
Re: reyataz and alcohol
« Reply #4 on: May 21, 2009, 04:49:28 PM »
I've been  Reyataz since December.  I've had the yellowing once before....so I've gotten into the habit of checking my eyes.

Offline mecch

  • Member
  • Posts: 11,500
  • red pill? or blue pill?
Re: reyataz and alcohol
« Reply #5 on: May 21, 2009, 06:41:36 PM »
If you've been on since december, then you are past the initiation risk period when you would have turned bright yellow!
so now you know - its just the drinks and the bilirubin level after the drinks.
so drink a lot of water, you are supposed to anyway with reyataz.
and wear nice shades the next day :)
“From each, according to his ability; to each, according to his need” 1875 K Marx

Offline BM

  • Member
  • Posts: 340
Re: reyataz and alcohol
« Reply #6 on: May 22, 2009, 11:45:39 AM »
Hello again, camille07. I had a few drinks with friends last night (probably more than I should have), and yes, my eyes are quite insanely yellow today! It's strange that patient literature doesn't mention this (and also that I'd never noticed the effect before).

I also had no idea that you're supposed to drink more water on Reyataz. Could this explain my constantly dark (almost brown) urine?

Offline mecch

  • Member
  • Posts: 11,500
  • red pill? or blue pill?
Re: reyataz and alcohol
« Reply #7 on: May 23, 2009, 07:50:02 AM »
The advice to drink water on Reyataz is to help prevent the possible side effect of kidney stones. 

If you your piss is brown, I would suggest you experiment with drinking a lot more fluids and also talk to your doctor to check regularly, just to make sure your bilirubin levels are not an indication of liver stress. Brown piss could also mean blood in your piss. not good.

However, Reyataz is known to increase bilirubin BUT not harm the liver, so there can be fears where there should be none.
“From each, according to his ability; to each, according to his need” 1875 K Marx

Offline rachel2008

  • Member
  • Posts: 8
Re: reyataz and alcohol
« Reply #8 on: June 04, 2009, 07:50:29 PM »
I am on the same medication - and also have an issue with yellowing eyes that drive me nuts.  I have found two home remedies.

- Drink lots of tomato juice and add a little salt and pepper

- Add two tablespoons of oregano to boiling water- mix and let stand for 10 minutes- strain - and drink - this is defiantly the most unpleasant of the two but works.

Good luck

Rachel

Offline antibody

  • Member
  • Posts: 525
  • "every man thinks his burden is the heaviest"
Re: reyataz and alcohol
« Reply #9 on: June 05, 2009, 09:39:58 PM »
I read that drinking lots of orange juice helps keep away kidney stones. I have been drinking it daily and hope to never get them. its my only real fear with this combo. Is kidney stones. I've heard they hurt like hell. And I can't imagine pissing a jagged ball of Reyataz.
Timbuk      <50/ 794  CD4 10/06 
                 <50/ 1096 CD4 3/07
                 <40/ 1854 CD4 4/09

Started Atripla  7/14/06
Switched to boosted Reyataz Truvada 3/28/07

*Ask me about Medical Marijuana and how it can help you!*

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.